Tygacil — Label Changes to Address Increased Risk of Death

June 21, 2013

The FDA notified health care professionals of a new boxed warning describing an increased risk of death when intravenous Tygacil is used.

These changes to the Tygacil prescribing information are based on an analysis that showed a higher risk of death among patients receiving Tygacil compared to other antibacterial drugs: 2.5% (66/2640) vs. 1.8% (48/2628), respectively. The adjusted risk difference for death was 0.6% with corresponding 95% confidence interval (0.0%, 1.2%). In general, the deaths resulted from worsening infections, complications of infection, or other underlying medical conditions.

Tygacil is approved to treat complicated skin and skin structure infections, complicated intra-abdominal infections, and community-acquired bacterial pneumonia.  

Health care professionals should reserve Tygacil for situations in which alternative treatments are not suitable.

Health care professionals are encouraged to report adverse events or side effects related to the use of these products to the FDA’s MedWatch Safety Information and Adverse Event Reporting Program.

September 27, 2013 — FDA safety alert

Previous Article
Low Molecular Weight Heparins — Recommendations to Decrease Risk of Epidural Hematomas

The FDA is recommending to carefully consider the timing of spinal catheter placement and removal in patien...

Next Article
200,000 Bottles of Infant Motrin Recalled

McNeil Consumer Healthcare Division is voluntarily recalling at the retail level 200,000 bottles of Concent...

PARTNERSHIP for a new era of medicine.

Apply for coverage